Quick Answer: Is Sudafed decongestant gluten free?

What are ingredients of Sudafed?

The active ingredient in Sudafed is pseudoephedrine, while the active ingredient in Sudafed PE is phenylephrine. Both are available as the generics pseudoephedrine and phenylephrine, respectively.

What’s in Sudafed decongestant?

SUDAFED® Sinus and Nasal Decongestant tablets contain 60 mg of pseudoephedrine hydrochloride as the active ingredient.

SUDAFED® Sinus and Nasal Decongestant tablets also contain the following inactive ingredients:

  • lactose.
  • magnesium stearate.
  • povidone.
  • maize starch.

What is bad about Sudafed?

Pseudoephedrine is most dangerous when it is used in the manufacture of methamphetamines. The conversion of pseudoephedrine into methamphetamine is the most common way for people to get high using pseudoephedrine. Methamphetamine is a powerful stimulant that can be highly addictive and easily abused.

Is phenylephrine gluten free?

This cold medicine provides maximum strength, non-drowsy relief for nasal and sinus congestion and sinus pressure due to the common cold, hay fever or other upper respiratory allergies. Maximum Strength Nasal Decongestant PE, Phenylephrine HCl, 10 mg does not contain pseudoephedrine, and is free of aspirin and gluten.

What is the strongest decongestant?

Oral Decongestants

Medications Percentage of Pharmacists’ Votes
#1 Sudafed (pseudoephedrine) Most Pharmacist Votes 55%
#2 Claritin-D 13%
#3 Allegra-D 9%
#4 Sudafed PE (phenylephrine) 8%
THIS IS INTERESTING:  Your question: How do I know if my child is allergic to gluten?

Why pseudoephedrine is banned?

Background. Pseudoephedrine (PSE), a sympathomimetic drug, commonly used in nasal decongestants, is currently banned in sports by the World Anti-Doping Agency (WADA), as its stimulant activity is claimed to enhance performance. This meta-analysis described the effects of PSE on factors relating to sport performance.

What are 3 adverse effects to Sudafed?

Nausea, vomiting, trouble sleeping, dizziness, headache, or nervousness may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly. Stop taking this medication and tell your doctor promptly if you have dizziness, nervousness, or trouble sleeping.

Does Sudafed help with Covid?

What about over-the-counter treatments like Nyquil, Theraflu, and Sudafed? You can use over-the-counter (OTC) medications to help relieve common symptoms of the flu or COVID-19. But these medications are not a treatment for the flu or COVID-19, meaning they do not work to kill the viruses that cause these infections.

Is it bad to take Sudafed every day?

Is it safe to take for a long time? Decongestants should only be used for a short time, usually less than 10 days. If you take them for longer, you’re more likely to get side effects. Only take pseudoephedrine for longer than 10 days if a doctor has said it’s OK.

What are the long term effects of Sudafed?

Taking decongestants containing pseudoephedrine by mouth long term can lead to other problems, including seizures, hallucinations, headaches, and insomnia. If you have lingering congestion, talk to your doctor, because there are other ways to treat it.

Can Sudafed make congestion worse?

In addition, using nonprescription decongestant nasal sprays (Afrin, Dristan, others) for more than three or four days can cause even worse nasal congestion once the decongestant wears off (rebound rhinitis).

THIS IS INTERESTING:  What store snacks are gluten free?